Entocort and Probiotic not getting along?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Dec 2008
Total Posts : 73
   Posted 12/10/2008 5:40 PM (GMT -6)   

I need some input. Currently I'm taking 6mg Entocort and on Sunday I added Align (probiotic) to my regimen. I've been taking both right before bed (I know the Entocort is supposed to be taken in the a.m. but my Gastro. ok'd me taking it at night). Ever since I added the Align, I have been waking up with the nastiest taste in my mouth in the morning. Words cannot describe.
Anyone who takes Entocort might relate - you know how when you put the capsules in your mouth you get a slight taste of the medication inside the capsule? THAT'S the taste in my mouth when I wake up. I feel like it's coming up through my esophagus and out of my nose when I breathe. I'm thinking I probably stink! I'm afraid to even open my mouth to talk to anyone at work I'm so self-conscious about it.
Has anyone else ever experienced this? Is there some kind of chemical reaction going on or something? Please help!
37 y.o. female. Recently diagnosed with Ileitis after my first colonscopy. Severe reactions to artificial sweetners and sensitive to anything containing wheat. Down to 6mg Entocort daily.

Forum Moderator

Date Joined Nov 2003
Total Posts : 7056
   Posted 12/10/2008 6:08 PM (GMT -6)   
This is just supposition on my part. I think the probotics are causing the Entocort to breakdown prematurely in you stomach. Entocort is formulated to be released further down the intestinal track. Because you are laying flat after you take the two meds, some of the medication is possibly refluxing into your esophagus. My suggestion is to separate when you take them. Can you take the probbiotics in the AM?
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.

Regular Member

Date Joined Dec 2007
Total Posts : 298
   Posted 12/10/2008 6:16 PM (GMT -6)   
I know the taste you are talking about. But I took both without this problem. I was taking Entocort in the AM and my probiotics (VSL#3/P. reuteri) at night.

I'm not sure why this is happening but I would suggest you separate them and take one in the AM.
July 2007 Drug-Induced Liver Injury
January 2008 Crohn's Ileitis
Currently trying... Enteral Nutrition, Flax Oil, VSL#3, Folic Acid, Vitamin E

Regular Member

Date Joined Dec 2008
Total Posts : 73
   Posted 12/10/2008 7:54 PM (GMT -6)   
I will definitely start taking the probiotic in the morning. Thanks to both of you!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 4:00 PM (GMT -6)
There are a total of 2,711,900 posts in 299,033 threads.
View Active Threads

Who's Online
This forum has 153620 registered members. Please welcome our newest member, nanno2nd2.
374 Guest(s), 12 Registered Member(s) are currently online.  Details
George_, Jukke, KMullen, imagardener2, LaurenL77, jliggett69, toomuchpoopin, ontheflipside, Loutucky, steveinErie, ks1905, dbwilco

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer